Leg pain after chemo/radiation

Evening all,

 

I am a year on from treatment and for the last couple of months I'm experiencing pain at the top on my thighs/legs it's like cramping? has anyone else experienced this? It worries me as obv after having the c word the first conclusion you come to is reoccurrence. 

I don't know if it's relevant however I passed my driving test after my treatment last year, I do a lot of driving per day as I have nothing pre treatment to compare this to

Sorry stupid I pad.

 

what I was trying to say is I wonder if it could be driving related (I drive automatic). Hope this makes sense and someone can help reassure me.

 

thanks all Laura

Hi Laura

I have also had the chemo/radiaiton treatment and my legs (mainly my hips) sometimes feel like they have been through a high powered workout, when in reality I have been in the same position (sitting, driving, walking) for too long and a change of position helps to release the cramps.... it can even happen if I stay in one sleep position too long !  When I spoke to the consultant about it he confirmed that the radition damage to the hip joints would do this and to do gentle excercise to help.  I now walk as much as possible and this has definately helped to reduce the overall hip pains.

Maybe check it out with your Dr - they might have some advice to help and also put your mind at rest

Good luck

Tracey

 

As a Lymph Drainage Therapist, and having had discussions with all of my med team, I know that many of us will have this problem from either direct removal of or damage to the large lymph nodes around the hip joints. So the lymph in our legs can not drain as well any more.

It sounds counterintuitive, but it needs to drain to your heart and clear out the stagnation/inflammation. So we have to do the pumping ourselves by gently walking. Heavy running/kicking sports out for most of us for awhile.

Hugs and Good Thoughts for You All,

Katie

I.am getting a similar problem in my hips and lower back. It's always worse in the evenings and at night

 Movement definetly helps my hips but my back is really bad, it feels like it is right in the spine. Does anyone else  get a pain like this? How did the doctors know it was from the radiotherapy  as every time I ask my Dr she says it's probably not from the radiotherapy.

Any advice on how to reduce the pain would be great

Hi,

I have the same pains and they are getting worse!How much treatment did you

have?I had 7wks so consultant say's it was alot and will take time.....Still hard

to live with.I am very active and at first that helped,but the last week has been

awful.Back on medication all day,which I hate.I worry of course,as we all do,but

I am going to give it another week and then go to the GP.Seem's that if the scans

are clear they are not interested!!! I just want to feel my age instead of 80!!LOL!!

I hope you improve asap.

Take care

Becky x

Yeah the pains have got worse so the hospital have refereed me to a specialist on the after effects of radiotherapy and I have an mri next week to look for hair line fractures!